MAUDE Adverse Event Report: SEE H.10 GALAXY G3 6MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 GALAXY G3 6MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120610
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Date of event: the event occurred in 2019, however, the date of the event was not reported.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device lot number is not available/not reported.The expiration date of the device is not known.Initial reporter information such as the name, phone and email address are not available/not reported.The device manufacture date is not known as the device lot number is not available/not reported.Conclusion: the healthcare professional reported that during the procedure, the 6 mm x 10 cm galaxy g3 coil (gly120610/lot# unknown) had difficulty detaching.It took some manipulation by advancing and retracting the coil while pressing the detach button on the detachment control box to finally get the coil to detach successfully on the fifth attempt without any patient consequence.The reported issue caused a two-minute procedural delay.It was also reported that 7 other galaxy coils were successfully detached without any issue on the same patient.There was no adverse event, no other medical intervention reported.The procedure was successfully completed.Based on complaint information, the 6mm x 10cm galaxy g3 coil remains implanted and is thus not available for evaluation.The lot number is not available.Device history record (dhr) review could be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information in the complaint and without the product available for analysis, the reported customer complaint could not be confirmed.Failure to detach is a known potential issue associated with the use of this device.The instruction for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.In addition, without a lot number to conduct a device history record review, it is not possible to determine if the reported failure could be related to the manufacturing process.The cause of the reported difficulty encountered during coil detachment could not be conclusively determined, however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 6 mm x 10 cm galaxy g3 coil (gly120610/lot# unknown) had difficulty detaching.It took some manipulation by advancing and retracting the coil while pressing the detach button on the detachment control box to finally get the coil to detach successfully on the fifth attempt without any patient consequence.The reported issue caused a two-minute procedural delay.It was also reported that 7 other galaxy coils were successfully detached without any issue on the same patient.There was no adverse event, no other medical intervention reported.The procedure was successfully completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6) 2019.The date of event is (b)(6) 2019.[conclusion]: the healthcare professional reported that during the procedure, the 6 mm x 10 cm galaxy g3 coil (gly120610 / lot# unknown) had difficulty detaching.It took some manipulation by advancing and retracting the coil while pressing the detach button on the detachment control box to finally get the coil to detach successfully on the fifth attempt without any patient consequence and the physician proceeded with the case as normal.The reported issue caused a two-minute procedural delay.It was also reported that 7 other galaxy coils were successfully detached without any issue on the same patient.There was no adverse event, no other medical intervention reported.The procedure was successfully completed, and the patient was reported to have done well.Based on complaint information, the 6mm x 10cm galaxy g3 coil remains implanted and is thus not available for evaluation.The lot number is not available.Device history record (dhr) review could be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information in the complaint and without the product available for analysis, the reported customer complaint could not be confirmed.Failure to detach is a known potential issue associated with the use of this device.The instruction for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.In addition, without a lot number to conduct a device history record review, it is not possible to determine if the reported failure could be related to the manufacturing process.The cause of the reported difficulty encountered during coil detachment could not be conclusively determined, however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 6MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8295099
Report Number3008114965-2019-00902
Device Sequence Number19266081
Product Code KRD
UDI-Device Identifier10886704077527
UDI-Public10886704077527
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLY120610
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1